Introduction: Idelalisib is a selective inhibitor of the delta isoform of phosphatidylinositol 3-kinase which was approved by the United States Federal Drug Administration in 2014 for the treatment of relapsed chronic lymphocytic leukemia and indolent non-Hodgkin lymphoma. Drug-induced injury of the gastrointestinal tract is a relatively frequent but usually under-recognized disease entity. Case presentation: We report the case of a 56-year-old male with a history of relapsed follicular lymphoma status post allogenic bone marrow transplant who developed severe diarrhea with a skin eruption mimicking graft-versus-host disease (GVHD) 6 months after starting idelalisib. He underwent a colonoscopy demonstrating a grossly normal-appearing colon and terminal ileum. Biopsies taken during the procedure revealed mild active ileitis, colitis, and proctitis with frequent epithelial apoptosis, and focal intra-epithelial lymphocytosis. Skin biopsies revealed sub-acute spongiotic dermatitis suggestive of either contact dermatitis or an eczematous drug reaction. Symptoms were attributed to idelalisib given their resolution with withdrawal of the drug in conjunction with the skin and colonic biopsies. Conclusion: High clinical suspicion and awareness of the histological features of idelalisib-associated colitis is important to distinguish it from potential mimickers such as GVHD and infectious colitis.
- Drug-induced colitis
- Graft-versus-host disease